EconPapers    
Economics at your fingertips  
 

Edgeworth expansions for realized volatility and related estimators

Lan Zhang, Per A. Mykland and Yacine Ait-Sahalia

Journal of Econometrics, 2011, vol. 160, issue 1, 190-203

Abstract: This paper shows that the asymptotic normal approximation is often insufficiently accurate for volatility estimators based on high frequency data. To remedy this, we derive Edgeworth expansions for such estimators. The expansions are developed in the framework of small-noise asymptotics. The results have application to Cornish-Fisher inversion and help setting intervals more accurately than those relying on normal distribution.

Keywords: Bias; correction; Edgeworth; expansion; Market; microstructure; Martingale; Realized; volatility; Two; scales; realized; volatility (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (9) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(10)00072-2
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Edgeworth Expansions for Realized Volatility and Related Estimators (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:160:y:2011:i:1:p:190-203

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:econom:v:160:y:2011:i:1:p:190-203